Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 107, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2015, 7:14 PM CDT for Bowie County, Cass County, Morris County, Texas; Little River County, Sevier County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2015, 7:14 PM CDT (00:14 UTC)
- Expired
- May 9, 2015, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Little River County, AR, Sevier County, AR, Bowie County, TX, Cass County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:45 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 9, 4:45 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT SAT MAY 9 2015
.DISCUSSION... /ISSUED 316 PM CDT SAT MAY 9 2015/
DISCUSSION...
TORNADO WATCH JUST ISSUED FOR PORTIONS OF AREA...NORTH OF ARKANSAS
STATE LINE...NOT INCLUDING UNION COUNTY AR...EXTENDING WESTWARD
TO NE TX PORTIONS OF AREA...NORTH OF THE SAME EAST TO WEST LINE.
MCS IN THIS AREA BEGINNING TO SHOW INCREASING DOWNBURST
SIGNATURES...AS WELL AS RENEWED FLOODING ACROSS SAME AREA...NORTH
OF I-30. KEEPING POPS ON LOW SIDE TONIGHT INTO EARLY SUNDAY. ONCE
UPPER TROUGH SWINGS INTO AREA SUNDAY AFTN...BEGIN TO INCREASE POPS
TO LIKELY TO CAT AREAWIDE BY LATER SUNDAY NIGHT...WITH INCREASING
DYNAMICS FOR POSSIBLE SVR FOR MUCH OF AREA. FRONTAL BOUNDARY WILL
CLEAR POPS FROM NORTH BY LATE MONDAY...HOWEVER...NOT FOR LONG AS
CONVECTION TO FILL BACK INTO AREA FROM THE SOUTH OVER STALLED
FRONT. RAIN CHANCES THRU THE WEEK./VII/.
PREV DISCUSSION... /ISSUED 152 PM CDT SAT MAY 9 2015/
AVIATION...
FOR THE 24 HOUR TAF PERIOD ENDING 10/18Z...TSTMS AND CIGS WILL
CONTINUE TO BE THE MAIN CONCERNS. FOR THIS AFTERNOON INTO THIS
EVENING...SCATTERED SHOWERS AND TSTMS WILL BE MOVING NORTHEAST
ACROSS THE REGION...MORE NUMEROUS ACROSS SOUTHEAST OK...SOUTHWEST
AR...AND ADJACENT NORTHEAST TX. EXPECT VSBY AND CIG REDUCTIONS
VCNTY OF THE CONVECTION AS WELL AS MODERATE TO SEVERE TURBULENCE
AND SFC WIND GUST UP TO 40 KTS. WIDESPREAD MVFR CIGS WILL RETURN
AFTER MIDNIGHT AND PREVAIL THROUGH MUCH OF SUNDAY MORNING.
ALSO...ADDITIONAL SHWRS AND TSTMS WILL SPREAD INTO THE AREA FROM
THE WEST...BRINGING PERIODS OF IFR BETWEEN 06Z AND 14Z. VFR
EXPECTED TO RETURN MOST AREAS BY 18Z SUNDAY...BUT SCATTERED
CONVECTION WILL CONTINUE. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 85 70 81 / 30 50 80 60
MLU 69 86 69 84 / 20 20 40 60
DEQ 69 79 64 80 / 70 70 90 40
TXK 69 82 68 81 / 70 60 90 50
ELD 69 83 69 81 / 30 50 80 60
TYR 71 83 68 80 / 50 60 80 50
GGG 72 84 69 81 / 30 60 80 60
LFK 74 86 71 83 / 20 40 80 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ050-051-059>061-
070>072.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ096-097.
&&Hazardous weather outlook, May 9, 12:05 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT SAT MAY 9 2015 ARZ073-LAZ001>004-010-TXZ108>112-124>126-136>138-149>153-165>167- 101715- UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE- 1205 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE AFTERNOON. IN ADDITION...ANOTHER COMPLEX OF THUNDERSTORMS MAY AFFECT THE AREA TONIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL MAY OCCUR IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY AFTERNOON AND INTO EARLY MONDAY MORNING. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP AHEAD OF THIS COMPLEX DURING THE DAY SUNDAY. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ON SUNDAY. HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE THROUGH MONDAY. THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE FLASH FLOODING AND FLOODING OF RIVER AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS A POSSIBILITY FOR LATER THIS AFTERNOON THROUGH TONIGHT. ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE- 1205 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHEAST TEXAS AND SOUTHERN ARKANSAS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. MULTIPLE ROUNDS OF VERY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY WHERE FLOODING HAS ALREADY RECENTLY OCCURRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO EARLY MONDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY AFTERNOON AND INTO EARLY MONDAY MORNING. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP AHEAD OF THIS COMPLEX DURING THE DAY SUNDAY. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ON SUNDAY. HEAVY RAINFALL MAY LEAD TO FLASH FLOODING AS RAINFALL AMOUNTS THROUGH MONDAY MORNING COULD EXCEED FOUR INCHES AT SOME LOCATIONS. THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE FLASH FLOODING AND FLOODING OF RIVER AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT. LAZ005-006-011>014-017>022-101715- LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1205 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY EVENING...THROUGH MONDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY AFTERNOON AND INTO EARLY MONDAY MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ON SUNDAY. A THREAT FOR DAMAGING WINDS WILL LIKELY CONTINUE AS STORMS REDEVELOP MONDAY AFTERNOON. ONE TO THREE INCHES OF RAIN IS POSSIBLE THROUGH MONDAY AFTERNOON ACROSS THE AREA. THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE FLASH FLOODING AND FLOODING OF RIVER AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, May 9, 6:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL NEW BOSTON 33.46N 94.42W
05/09/2015 E1.00 INCH BOWIE TX STORM CHASER
HIGHWAY 1540 AND HIGHWAY 98 33.45 AND -94.47
&&
EVENT NUMBER SHV1500399
21Local storm report, May 9, 6:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG TALCO 33.36N 95.10W
05/09/2015 TITUS TX LAW ENFORCEMENT
TREES DOWN NEAR TALCO ON HWY 71
&&
EVENT NUMBER SHV1500400
20Local storm report, May 9, 6:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL NEW BOSTON 33.46N 94.42W
05/09/2015 E1.00 INCH BOWIE TX STORM CHASER
1540 HIGHWAY 98 BETWEEN SIMS AND NEW BOSTON 33.45 AND
-94.47
&&
EVENT NUMBER SHV1500401
21Local storm report, May 9, 6:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ANNONA 33.58N 94.91W
05/09/2015 E1.75 INCH RED RIVER TX LAW ENFORCEMENT
&&
EVENT NUMBER SHV1500402
20Local storm report, May 9, 6:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 W NEW BOSTON 33.46N 94.47W
05/09/2015 E1.00 INCH BOWIE TX STORM CHASER
1540 HIGHWAY 98 BETWEEN SIMS AND NEW BOSTON
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER SHV1500401
21Local storm report, May 9, 7:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 N NASHVILLE 33.96N 93.85W
05/09/2015 HOWARD AR LAW ENFORCEMENT
POWER LINES DOWN ON MT.PLEASANT DR.
&&
EVENT NUMBER SHV1500403
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:16 PM CDT | Tornado Warning | SHV | Bowie | 44 min |
| May 9, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| May 10, 10:51 AM CDT | River Flood Warning | SHV | Cass, Marion | 10 days |
| May 10, 4:01 PM CDT | Special Weather Statement | SHV | Gregg, Upshur | 44 min |
| May 10, 6:18 PM CDT | Tornado Warning | SHV | Bowie, Red River | 42 min |
| May 9, 7:25 PM CDT | Tornado Warning | SHV | Hempstead, Little River, Miller | 50 min |
| May 9, 8:10 PM CDT | Tornado Warning | SHV | Columbia, Lafayette, Nevada | 50 min |
| May 9, 8:28 PM CDT | Special Weather Statement | SHV | Hempstead | 47 min |
| May 9, 8:42 PM CDT | Special Weather Statement | SHV | Nevada | 18 min |
| May 10, 8:52 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 4 days |
| May 10, 11:54 AM CDT | Special Weather Statement | SHV | Sevier | 51 min |
| May 10, 5:58 PM CDT | Special Weather Statement | SHV | Lafayette | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.